Ask a Doctor and Get an Answer to Your Medical Question ASAP
I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.
Hello would you like to chat on this? Scroll down to see my messages. Please type into your message box and press 'enter' or 'reply' to send the message so that we can have a live chat.
is he taking his medicines regularly?
Please type your response and press 'enter' or 'reply' to send your message so that we can chat.
hello do you see my messages?
i asked, is he taking the medicines regularly?
hello I was trying to chat live with you but this does not seem to be working. I am now switching to the Q&A mode. Please hold on while I type out your answer. Do not rate now though the system may prompt you. I will be back with your answer in a couple of minutes.
he is suffering from severe health anxiety
this is a fairly common condition
it is quite well known
sertraline is a very effective medicine for this usually
sertraline is a good anxiolytic
but he is continuing to have anxiety even after being on this drug
hence i would advise you to discuss with his psychiatrist again
consult a psychiatrist if you have not consulted one already
since a plain anxiolytic is not helping much,
it would be better to go for an antidepressant with anxiolytic funcitions
like SSRI drugs
these can be more effective when anxiolytics alone are not helping in anxiety
consult his doctors for this
he needs either new medicines or change in dose of the medicines
it is not good that he should be suffereing needlessly for this
see his doctor and discuss accordingly
whether he needs a new class of drugs like SSRI or whether he needs a higher dose of sertraline
Hope this shows you the way forward - wish him good health and a quick recovery.
I trust my answer has helped you gain more knowledge and confidence about your problem and in knowing what to discuss with your doctor.
Please remember to rate my service once you have all the information you need. If you have any other questions, please ask me – I’ll be happy to respond. Bonus is always welcome - Thank you!
any furhter questions?
yes it can sometimes happen
if it has been only one week then it makes sense to wait for a couple of weeks as your doctor has suggested
sometimes symptoms may increase at first
give him another week then
if you find he is still anxious after that ask him to see his doctor again
and discuss as I said
but for now let him wait
advise him to sleep regularly and well
yes let him continue with the beta blockers
they help in anxiety
If the question has been answered to your satisfaction, you need to rate my service positively.
Rating system is the row of faces below - click on a happy face to give a good rating. Bonus is always welcome Thank you.Dr. P. Jyoti